Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Feeling Wierd

Can anexity and depression cause you to feel as if you are going crazy or you are loosing your mind? I am on lexapro and xanax. Just curious? I have been on xanax for about a month and been on lexapro for about 3 days please help. Thank you tom
2 Responses
493942 tn?1227912266
A short answer to your question is absolutely. My pyschatrist told me that anxiety can mimic every disease that is known.
I made a conscious decision not to use meds and instead educated myself as to how anxiety effects you both mentally and physically.
I can let you know what I did but I have already posted on here a couple of times lately with a website and book that REALLY helped me understand my condition but I don't want to look like a pusher or rep for these.
I'm just a recovering anxiety sufferer that wants to pass on the advice that is helping me :)
Cheers
Dooges
370181 tn?1428180348
As Dooges has stated, anxiety and depression can indeed cause one to feel like they are going crazy.
The Xanax should have helped you almost immediately with your anxiety as it is a very fast acting med. If you have been on it for a month and are still having anxiety issues, I would discuss with my doctor an increase in the dosage. NEVER increase this on your own! And bear in mind that Xanax is for short term use ONLY. No longer than four months. It is also very short acting and is totally out of your system in 4-6 hours, meaning the rest of the day, you have nothing helping with your anxiety. If you need to be on antianxiety meds longer than four months, discuss a medication like Klonopin, which is meant for long term use.
You have only been on the escitalopram, (Lexapo) for three days. It normally takes about a week, give or take, for this med to reach a therapeutic level, meaning it will take that long for you to begin to feel the effects. Patience is not a long suite for most of us with anxiety issues...........we want INSTANT relief, but sometimes we just have to wait it out.
This time next week if you are not feeling better, I would urge you to see your doctor again and discuss either an increase in dosages or alternative medications.
Peace
Greenlydia
    
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?